Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

isa5

Members
  • Content Count

    6
  • Joined

  • Last visited

Community Reputation

0 Neutral

About isa5

  • Rank
    Newbie
  1. Totally agree that you need to see someone with a better understanding of things. Salt and water are important but not the only solution, and someone needs to listen to your IC concerns and adjust treatment plans accordingly. For what it's worth, if Florinef doesn't work for you, you might have some success with Desmopressin (DDAVP), which reduces the amount of water your kidneys take out of your bloodstream. I take it at night to keep fluid in (I was getting up frequently to pee in the night). You need occasional blood tests while on it to monitor sodium levels, but someone knowledgeable can help with that. If your BP is low you may also need a vasoconstrictor, such as Midodrine. For me, midodrine, a beta blocker, and DDAVP have been a good combination. My cardiologist (who is good for POTS, thankfully) is trying to combat the tachycardia, the fluid loss, and the venous pooling all at once. I would have said that the tachycardia was my only problem, but he insisted on addressing all three, and the midodrine has actually done a lot to help with the tachycardia and palpitations, even though it does not directly address that symptom. (As I understand it, the tachycardia can be a response to blood pooling in your feet/legs and/or low blood volume; anything you can do to address one or the other will help the tachycardia as well). I also second bombsh3ll's rec of the Trioral supplements (available on Amazon) for salt loading, instead of Gatorade. These have been very helpful to me, much more so than Gatorade/Pedialyte or any of the other supplements. When I started I thought they were the worst thing ever--they taste pretty nasty--but I've adjusted. Try mixing water with less than the recommended amount of Trioral, drinking it very cold and fast through a straw, and work your way up in concentration, if you can. The very high salt content there seems to help me pee somewhat less, for the volume of water I consume. I also get a small energy bump from the salt--I've read some things that suggest the salt itself helps constrict blood vessels for a short period. Healing wishes to you!
  2. p8d, I see Dr. Greer and he's great. Empathetic, thoughtful, up on the recent treatment protocols. He and his staff will take good care of you if you come our way.
  3. bombsh3ll, I was worried about the water restriction but it's actually been fine so far. I take the DDAVP at night and then don't drink fluids overnight (maybe a little if I wake up thirsty, but not a ton), then have water as usual during the day. I am less thirsty than before and need to use the loo less frequently, but all seems in order. Docs are checking sodium at next visit, but nothing too aggressive in terms of supervision. I think at the lower doses it is less likely to cause problems with the water/sodium balance. (I also have a history of UTIs and was worried about consuming less water on that score, but have not noticed any issues, especially as I can drink water during the day, after exercising, etc.) The few times I've gotten a bad headache (apparently one of the signs of the sodium level being off) I've salt loaded (e.g., a can of V-8) and the headache has gone away quickly.
  4. I take 0.1 mg once a day, the tablets--the smallest dose, I think. It's worked very well. I would not have commented on this to a doctor before, but I was noticing that I was just running through fluid no matter how much salt I ate--as in, I was joking to my husband that I was a human water filter--to the point where I'd wake up in the middle of the night to have to pee, and then get terrible adrenaline surges from standing up. I still have some problems with adrenaline at night, but the DDAVP makes it more likely that I can sleep 8h at a stretch. I'm grateful my doctor pushed on the volume thing, since I would have sworn I was plenty hydrated, but after two days of DDAVP I felt *noticeably* more . . . reconstituted, if that makes sense. Peachychou123, I hope that you get some helpful meds soon--good luck with the doctors.
  5. Totally recommend midodrine. I am several months in to a substantial relapse and it's been a lifesaver. (Like you, I'd been controlled for years on a low dose beta blocker only. Midodrine made it so I could stand up again, though I run through it really quickly and have to be very rigid about taking it every 3 1/2h or so). While I had never thought I needed volume expansion--my diagnosis was hyperPOTS, hence the beta blocker--adding that has also made a substantial difference, especially in the summer heat. I couldn't manage the side effects from Florinef and am now taking a low dose of DDAVP, which has been very helpful. The best part is these drugs have made it so I can manage to get benefit from things I want to do, like exercise to build up leg muscles. (If you can find a cheap gym nearby, try the recumbent bike--this has enabled me to do more exercise and get more strength without tripping the postural wires). I'm also doing the standard salt, small meals, hydrating that are common recs. Good luck to you!
  6. Have you perhaps tried any of the vitamin supplements that are used as preventatives? I've had good luck with riboflavin (vitamin B2; 400 mg daily) and magnesium (I take magnesium malate, as it's easier on the stomach, also 400mg daily). Others use coQ10 for the same purpose. There's some research supporting all of them, though it's not perfect and they are not perfectly effective--for me, they keep me down to one or two migraines a month, along with my abortives used to interrupt migraines when they come (I take Migranal). The plus is that the B2 and magnesium haven't given me any unpleasant side effects--I never wanted to do Topomax for that reason, and my body responds very poorly to SSRIs and SNRIs, so those are out. My diagnoses are hyperPOTS, endometriosis (severe), and migraines that have at least some relation to estrogen and other hormones; I developed status migrainosis after receiving a nexplanon (progestin) insert, for instance.
×
×
  • Create New...